Alert archive / Arizona / High Wind Watches in 2009
High Wind Watch 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at Mar 21, 2009, 3:33 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 22, 2009, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 3:33 PM MST (22:33 UTC)
- In effect from
- Mar 22, 2009, 9:00 AM MST
- Expired
- Mar 22, 2009, 3:47 AM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Mar 21, 10:07 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 21, 10:07 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1007 AM MST SAT MAR 21 2009 .SYNOPSIS...A STRONG LOW PRESSURE WILL AFFECT NORTHERN ARIZONA TODAY INTO MONDAY. BREEZY TO WINDY CONDITIONS UNDER VARIABLE HIGH CLOUDS CAN BE EXPECTED TODAY AND TONIGHT. ON SUNDAY...VERY STRONG AND GUSTY WINDS WILL DEVELOP ACROSS NORTHERN ARIZONA ALONG WITH MUCH COOLER TEMPERATURES. PRECIPITATION CHANCES WILL ALSO INCREASE SUNDAY NIGHT INTO MONDAY MORNING AS A COLD FRONT WILL BRING LOW ELEVATION RAIN AND MOUNTAIN SNOW TO THE REGION. && .DISCUSSION...A STRONG LOW PRESSURE SYSTEM WILL AFFECT NORTHERN ARIZONA ON SUNDAY NIGHT INTO MONDAY BRINGING UNSETTLED WEATHER TO NORTHERN ARIZONA. THE BIGGEST IMPACT FROM THIS SYSTEM LOOKS TO BE STRONG WINDS AS MOISTURE AVAILABILITY IS LIMITED WITH THIS SYSTEM AND ONLY SUB-ADVISORY SNOWFALL AMOUNTS ARE EXPECTED AT THIS TIME. PRECIPITATION AMOUNTS AND DURATION ARE STILL DEPENDANT ON THE EXACT TRACK OF THEM SYSTEM. FORECAST GRIDS LOOK GOOD AND NO UPDATES ARE PLANNED. .PREV DISCUSSION 230 AM... FOR TODAY...A STRONG AND FAST MOVING LOW PRESSURE SYSTEM WILL APPROACH ARIZONA. DAYTIME HIGH TEMPERATURES WILL COOL SOME BUT REMAIN ABOVE NORMAL UNDER VARIABLE HIGH CLOUDS. PRESSURE GRADIENTS WILL STRENGTHEN DURING THE DAY AS THE LOW APPROACHES WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH DEVELOPING BY THE AFTERNOON. OVERNIGHT...PRESSURE GRADIENTS WILL CONTINUE TO STRENGTHEN. SOUTHWEST WINDS WILL WEAKEN SOME DUE TO NOCTURNAL DECOUPLING BUT STILL REMAIN IN THE 10 TO 20 MPH RANGE. THERE WILL BE PERIODS WITH BREAKTHROUGH WIND GUSTS REACHING 25 TO 35 MPH THROUGH THE NIGHT...ESPECIALLY IN THE MOUNTAINS. FOR SUNDAY AND MONDAY...THE STRONG LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE WESTERN UNITED STATES. THE MOST CRITICAL IMPACT OF THIS STORM SYSTEM WILL BE THE WIND. AS THE COLD FRONT APPROACHES ARIZONA PRESSURE GRADIENTS WILL STRENGTHEN FURTHER. AS A RESULT...IT WILL BECOME WINDY AROUND SUNRISE SUNDAY...GENERALLY SUSTAINED FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUST INTO THE LOWER 40 MPH RANGE BEFORE NOON. WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED BY SUNDAY AFTERNOON...ESPECIALLY EAST OF FLAGSTAFF. OTHERWISE...SUNDAY AFTERNOON WILL BE CHARACTERIZED BY INCREASING CLOUDS ALONG WITH AN INCREASING CHANCE OF SHOWERS. THE BEST CHANCE OF SHOWERS WILL OCCUR ALONG AN JUST BEHIND THE COLD FRONT SUNDAY NIGHT INTO EARLY MONDAY FROM THE MOGOLLON RIM NORTHWARD. THE SNOW LEVEL WILL GENERALLY RANGE FROM 5000-5500 FEET FROM LATE SUNDAY INTO MONDAY WITH ACCUMULATING SNOW A GOOD BET FROM FLAGSTAFF NORTHWARD TO THE GRAND CANYON AND THE UTAH BORDER SUNDAY NIGHT. NOT EXPECTING A TON OF SNOW BUT ACCUMULATIONS ON THE ORDER OF 1 TO 3 INCHES APPEAR POSSIBLE SUNDAY NIGHT. THE CHANCE OF SHOWERS WILL DECREASE THROUGH THE DAY MONDAY WITH OTHERWISE COOL AND BREEZY CONDITIONS THROUGH THE DAY AS THE LOW HEADS EASTWARD. FOR THE MIDDLE OF NEXT WEEK...MODELS ARE GENERALLY SHOWING DRY AND SEASONABLY COOL WEATHER CONDITIONS FOR TUESDAY AND WEDNESDAY BUT ARE BEGINNING TO HINT AT ANOTHER WINDY STORM SYSTEM FROM THURSDAY INTO FRIDAY. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. SOUTHWEST WINDS WILL INCREASE TO 15-20 KT WITH GUSTS 25-35 KT AFTER 17Z TODAY. GUSTY WINDS WILL CONTINUE SATURDAY NIGHT...AND BECOME VERY STRONG ON SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MCCOLLUM AVIATION/FIRE WEATHER...JOHNDROW VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 21, 4:04 AM MST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 404 AM MST SAT MAR 21 2009 AZZ004>018-037>040-220115- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 404 AM MST SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING WINDY CONDITIONS TODAY AND TONIGHT. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH BY THE AFTERNOON WITH A FEW WIND GUSTS APPROACHING 40 MPH BY LATE THIS AFTERNOON. OVERNIGHT...SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE BUT THERE WILL BE PERIODS WHERE WIND GUSTS APPROACH 40 MPH...ESPECIALLY OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUST TO 45 MPH IN THE MORNING BECOMING 25 TO 35 MPH WITH GUSTS TO OVER 50 MPH SUNDAY AFTERNOON...ESPECIALLY ACROSS THE LITTLE COLORADO RIVER VALLEY. IN ADDITION...FROM LATE IN THE DAY SUNDAY INTO MONDAY SNOW IS ALSO ANTICIPATED...WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE FROM THE AREA OF FLAGSTAFF NORTHWARD TO THE GRAND CANYON AND THE UTAH BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:33 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 30 hr |
Nearby
High Wind Watches in Arizona, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.